MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TACTRA MALLEABLE PENILE PROTHESIS; PROSTHESIS PENILE

BOSTON SCIENTIFIC CORPORATION TACTRA MALLEABLE PENILE PROTHESIS; PROSTHESIS PENILE
Model Number 720080-01
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Erosion (1750)
Date of Event 08/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had a surgical procedure to replace the temporary inflatable penile prosthesis (ipp) malleable device with inflatable cylinders due to erosion of the cylinder.The previous cylinders were removed and new cylinders were implanted.The previous reservoir stayed in and was connected to the new ipp cylinders.The patient is expected to fully recover following the procedure.
 
Additional Manufacturer Narrative
Corrected: b5 describe event or problem, d1/d2 brand name/common device name, g1 manufacturing site information, h6 device code.The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.There was no report of a device performance allegation.The reported patient symptom is a known risk associated with this device type and indicated as such in the instructions for use.
 
Event or Problem Description
It was reported that the patient underwent a surgical procedure to remove and replace the left cylinder of this inflatable penile prosthesis (ipp) due to erosion.The left cylinder was explanted and replaced with a malleable prosthesis cylinder while the original right cylinder remained implanted.A second procedure was later performed where both the inflatable and malleable cylinders and pump were removed, replaced with new ipp components, and connected to the existing reservoir.No further patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
There was no device available for analysis and there was no report of a device performance allegation during treatment.The reported patient symptoms are known risk associated with implants of these device as indicated in the instructions for use (ifu).The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.

Brand Name
TACTRA MALLEABLE PENILE PROTHESIS
Common Device Name
PROSTHESIS PENILE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel MN
EI  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20177594
Report Number2124215-2024-56352
Device Sequence Number20976863
Product Code FAE
UDI-Device Identifier08714729979340
UDI-Public08714729979340
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K183619
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number720080-01
Device Catalogue Number720080-01
Device Lot Number0030345720
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer09/11/2024
10/21/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date10/04/2024
10/31/2024
Date Device Manufactured10/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient SexMale